Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Coronary artery disease patient. Have double stent. Taking aspirin. Getting large black and blue contusions on arms and legs. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I am a 72 year old coronary artery disease patient with a triple Mid L.A.D. Implant. I take 75 mg Plavix and 2 (81 mg) aspirin daily. Since I began using Plavix in 2010 when my cardiologist implanted a double stent in my Widow Maker, I get small, medium, and large black and blue contusions on my arms and legs. They just pop up, then fade away after several days. Then new ones come. I've asked the Cardiologist and he states, "Do they hurt". The answer is no but they look as if I have been beaten by someone. At this moment, I have three small ones on my left inner forearm and one on my right leg that has been there for a week. Since April 1st, I continue to work with a personal trainer(light training) 3 times a week. On off days, I walk on my treadmill at 2.5 for approximately 20 minutes. My lifestyle is active, post graduate education, and am retired now for 14 years. Should I be worried when these three new black and blue marks appeared when I showered this a.m.? Is it the Plavix? Is it eating too many antioxidants (fruits and vegetables)? XXXXX
Posted Fri, 2 Aug 2013 in General Health
Answered by Dr. Basheer Ahamed 5 hours later

The lesion in the arms may be subcutaneous bleeding.

You may have increased risk of bleeding due to use of antiplatelet drugs like Clopidogrel and aspirin even for trivial injuries.

This is due to the drugs prevent clot formation following any bleed.
This is how they prevent clot formation on the heart and brain.

It is small and not troubling you then no need to worry.
But you need to avoid injuries because you are prone for bleeding.

If you're concerned you can do
1. Bleeding time
2. Clothing time and check whether they are within the normal range.

Hope the answer helps you.
Pleased to answer other queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor